Extreme Behavior of Multivariate Phase-Type Distributions

20 Pages Posted: 10 Sep 2013 Last revised: 3 Oct 2013

See all articles by Alexandru Vali Asimit

Alexandru Vali Asimit

Cass Business School, City, University of London

Bruce L. Jones

University of Western Ontario - Department of Statistical and Actuarial Sciences

Date Written: February 16, 2006

Abstract

This paper investigates the limiting distributions of the component-wise maxima and minima of suitably normalized iid multivariate phase-type random vectors. In the case of maxima, a large parametric class of multivariate extreme value (MEV) distributions is obtained. The flexibility of this new class is exemplified in the bi-variate setup. For minima, it is shown that the dependence structure of the Marshall-Olkin class arises in the limit.

Keywords: component-wise maxima (minima), copula, Marshall-Olkin exponential distribution, multivariate extreme value distribution, Pickands’ representation

JEL Classification: C10, C60

Suggested Citation

Asimit, Alexandru Vali and Jones, Bruce L., Extreme Behavior of Multivariate Phase-Type Distributions (February 16, 2006). Insurance: Mathematics and Economics, Vol. 41, No. 2, 2007, Available at SSRN: https://ssrn.com/abstract=2323550

Alexandru Vali Asimit

Cass Business School, City, University of London ( email )

106 Bunhill Row
London, EC1Y 8TZ
United Kingdom

Bruce L. Jones (Contact Author)

University of Western Ontario - Department of Statistical and Actuarial Sciences ( email )

1151 Richmond Street
Suite 2
London, Ontario N6A 5B7
Canada
519-661-3149 (Phone)
519-661-3813 (Fax)

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
55
Abstract Views
687
Rank
549,038
PlumX Metrics